Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 6, NWS Melbourne, FL

May 26, 2023Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this wind advisory at May 26, 2023, 3:32 AM EDT for Brevard County, Volusia County, Florida. It took effect at May 26, 2023, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 26, 2023, 3:32 AM EDT (07:32 UTC)
In effect from
May 26, 2023, 2:00 PM EDT
Expired
May 26, 2023, 11:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS72 KMLB 260732
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
332 AM EDT Fri May 26 2023

FLZ141-270300-
/O.NEW.KMLB.WI.Y.0006.230526T1800Z-230527T0300Z/
Coastal Volusia-
Including the cities of Daytona Beach, New Smyrna Beach, 
and Ormond Beach
332 AM EDT Fri May 26 2023

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Coastal Volusia County.

* WHEN...From 2 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ347-447-270300-
/O.NEW.KMLB.WI.Y.0006.230526T2000Z-230527T0300Z/
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Including the cities of Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, and Playalinda Beach
332 AM EDT Fri May 26 2023

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Mainland Northern Brevard and Northern Brevard Barrier 
  Islands Counties.

* WHEN...From 4 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
564 
WWUS72 KMLB 261908
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
308 PM EDT Fri May 26 2023

FLZ141-270300-
/O.CON.KMLB.WI.Y.0006.000000T0000Z-230527T0300Z/
Coastal Volusia-
Including the cities of Daytona Beach, New Smyrna Beach, 
and Ormond Beach
308 PM EDT Fri May 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Coastal Volusia County.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ347-447-270300-
/O.CON.KMLB.WI.Y.0006.230526T2000Z-230527T0300Z/
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Including the cities of Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, and Playalinda Beach
308 PM EDT Fri May 26 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Mainland Northern Brevard and Northern Brevard Barrier 
  Islands Counties.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at May 25, 11:08 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, May 25, 11:08 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1108 PM EDT Thu May 25 2023

...New UPDATE, MARINE, AVIATION...

.UPDATE...
Issued at 1107 PM EDT Thu May 25 2023

Mostly cleared out across east central Florida tonight after
another rainy afternoon and evening. Some debris showers persist
across Lake, western Orange, and northwestern Osceola counties for
another hour or two, then will finally clear out. Mainly dry
conditions inland after midnight, with 20-30 pct rain chances
across the coastal counties for showers and perhaps a thunderstorm
rolling onshore. Cloudy skies with overnight lows in the upper 60s
to around 70.

&&

.MARINE...
Issued at 1107 PM EDT Thu May 25 2023

Tonight...Boating conditions remain poor in the Volusia nearshore
waters for wind to around 20 kts early tonight, as well as the
Volusia and Brevard segments of the Gulf Stream for seas up to 6
ft. Small craft should exercise caution. A low pressure system
will begin develop off the E/NE FL coast, east of the central
Florida coastal Atlantic waters, along the residual frontal
boundary. The pressure gradient begins to tighten between the
developing low and a large surface high pressure over the eastern
CONUS, late in the period. At 10:00 PM, NOAA Buoy 41009 was
reporting seas around 5 ft and winds up to 18 kts, so bumped up
winds in the first half of the night, but winds are still expected
to become light and variable across the waters late tonight into
early Friday morning, so overall no significant change in the
forecast. Seas 4-5 ft outside the Gulf Stream, expect along the
coast south of the Cape where they'll be closer to 3 ft. Isolated
to scattered showers and thunderstorms.

&&

.AVIATION...
(00Z TAFS)
Issued at 1107 PM EDT Thu May 25 2023

Mainly VFR conditions tonight. Some MVFR CIG impacts possible,
mainly at KLEE-KDAB, but confidence not high enough for prevailing
or TEMPOs, so have stuck with SCT020 mention. Early start to
SHRA/TSRA once again at northern terminals, with VCSH starting
14-15Z and VCTS starting 17-18Z. Have TEMPOs for TSRA impacts at
inland terminals starting around 18Z, but could see some
adjustments to those in upcoming packages. SHRA/VCTS impacts
expected to continue through around 02Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  79  65  78 /  30  80  50  20
MCO  70  81  67  80 /  40  90  30  20
MLB  70  84  68  83 /  50  80  50  30
VRB  68  85  67  86 /  60  90  50  30
LEE  69  81  64  80 /  60  80  30  20
SFB  69  81  65  80 /  30  90  40  30
ORL  70  83  67  83 /  40  90  30  20
FPR  69  84  68  83 /  60  90  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM Friday to 11 AM EDT Saturday for
     AMZ550-570.

&&

Haley/Schaper/Fehling
Hazardous weather outlook, May 25, 9:20 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
920 PM EDT Thu May 25 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-261000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
920 PM EDT Thu May 25 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms will be possible across the Atlantic
waters through the night. Some of these storms may move onshore
and inland, mainly south of a line from Apollo Beach to Lake
Louisa, and producing occasional cloud to ground lightning
strikes, gusty winds, and torrential downpours.

.RIP CURRENT IMPACT...
A Moderate risk of life-threatening rip currents continues at all
central Florida Atlantic coast beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will be capable of producing wind gusts over 30
knots over the local Atlantic waters tonight.

.WIND AND SEA IMPACT...
Combined wind wave and swell will build seas up to 6 ft in the
Volusia and Brevard offshore waters. Northerly winds will peak
near 20 kts in the Volusia nearshore waters early tonight. Small
craft should exercise caution.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Abundant moisture will remain in place, leading to more
opportunities for heavy showers and lightning storms Friday. A
few storms will be capable of producing frequent cloud-to-ground
lightning strikes, gusty winds to 50 mph, and hail. There will
also be a continued chance for localized flooding where repeated
rounds of heavy rainfall occurs. Rain chances decrease this
holiday weekend.

Deteriorating boating and surf conditions will occur Friday into
Saturday as low pressure develops off the FLorida east coast and
lifts northward toward the Carolinas. Rough surf and minor beach
erosion will be possible Friday and Saturday especially along the
Volusia coast. A Moderate risk of dangerous rip currents is
expected to continue at all east central Florida Atlantic beaches
through the weekend. Boating conditions will become hazardous
especially in the Gulf Stream.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Haley/Kelly/Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:32 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia4 days
May 26, 3:32 AM EDTHigh Surf AdvisoryMLBBrevard, Volusia36 hr
May 26, 3:58 AM EDTGale WarningMLB24 hr
May 26, 3:07 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie113 min
May 26, 3:30 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
May 26, 3:48 PM EDTCoastal Flood AdvisoryMLBVolusia13 hr
May 26, 4:11 PM EDTAreal Flood AdvisoryMLBSaint Lucie3 hr
May 26, 4:32 PM EDTSpecial Weather StatementMLBSaint Lucie28 min
May 26, 5:03 PM EDTSpecial Weather StatementMLBMartin27 min
May 26, 5:14 PM EDTSpecial Marine WarningMLB61 min
May 26, 5:27 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie93 min

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.